Arkansas, 2022Drought in Arkansas, December 1 to 20, 2022
December 1 to 20, 2022 · NWS MEG · 10 events in 10 counties and zones
Much-needed rainfall during the first half of December alleviated the severe (D2) drought conditions across the Mid-South. River and lake levels started to return to normal levels.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Much-needed rainfall during the first half of December alleviated the severe (D2) drought conditions across the Mid-South. River and lake levels started to return to normal levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 30, 11:15 PM CST, 45 minutes earlier.
Area forecast discussion, Nov 30, 11:15 PM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1115 PM CST Wed Nov 30 2022
...New AVIATION...
.UPDATE...
Issued at 818 PM CST Wed Nov 30 2022
A cold night in store for the Mid South. We will be dropping into
the 20s across a large portion of the area as tonight should be a
good radiational cooling night. High pressure will move into the
area on Thursday before a more active pattern will set up this
weekend. No major changes made to the forecast tonight.
&&
.DISCUSSION...
(This evening through next Tuesday)
Issued at 322 PM CST Wed Nov 30 2022
A quiet and cool afternoon across the Mid-South. Temperatures are
running about 10 degrees below normal, but nearly 20 degrees
cooler than 24 hours ago.
Short term...Tonight through Friday...
Dry conditions will persist tonight through Thursday as surface
high pressure dominates the region. Temperatures will fall below
freezing across the entire forecast area tonight as high pressure
becomes centered over the region and clear skies prevail.
Expect a slight warmup tomorrow as return flow quickly sets up
across the region. Aloft, broad southwest flow will allow a weak
perturbation to translate through the Lower Mississippi Valley
late tomorrow night into Friday morning spawning a few light
showers. Behind that activity, mostly dry conditions are expected
during the day on Friday.
Showers will blossom across the area late Friday as a potent
shortwave digs across the Central Plains and lift increases over
the Lower Mississippi Valley. This will increase shower coverage
across the region and even result in some elevated thunder Friday
evening into the overnight hours. A cold front will quickly swing
through the area overnight and push through by Saturday morning.
Long Term...Saturday through early next week...
Showers will taper off early Saturday morning in wake of a
frontal passage. Temperatures will likely remain steady and even
fall slightly in the afternoon hours. Lows will fall into the 30s
and 40s for Sunday morning.
The weather pattern looks to remain unsettled Sunday through at
least the early part of next week. Upper level flow will remain
split with chances for showers and thunderstorms each day. Timing
of key features remains uncertain for now, with better timing
these features as we get closer in time. Temperatures will also
remain mild through this period.
AC3
&&
.AVIATION...
(06Z TAFS)
Issued at 1112 PM CST Wed Nov 30 2022
VFR conditions through the period. Wind is northerly at 6kts or
less. Wind will veer SE and be 7-12kts tomorrow through the day.
Wind should relax again overnight tomorrow. We could see some
showers tomorrow night but confidence was too low to include it in
the TAFs at this issuance.
SMW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...MJH
AVIATION...SMW
Hazardous weather outlook, Nov 30, 4:04 AM CST, 19 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
404 AM CST Wed Nov 30 2022
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-011215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
404 AM CST Wed Nov 30 2022
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Clay
- When
- December 1, 12:00 AM CST to December 13, 6:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, Greene
- When
- December 1, 12:00 AM CST to December 13, 6:00 AM CST
- Where
- Greene forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.118, -90.559 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, Craighead
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Craighead forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, Mississippi
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Mississippi forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, Poinsett
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Poinsett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.574, -90.663 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, Crittenden
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Crittenden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.208, -90.309 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, Cross
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Cross forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.296, -90.771 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, Lee
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Lee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.781, -90.782 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, Phillips
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- Phillips forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
Drought, St. Francis
- When
- December 1, 12:00 AM CST to December 20, 6:00 AM CST
- Where
- St. Francis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.022, -90.748 (the zone’s center; the record gives no point)
Much-needed rainfall alleviated the severe (D2) drought conditions across the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kansas, December 1 to 31, 2022$45 million · 3 events
- Drought in Missouri, December 1 to 31, 2022$12 million · 7 events
- Drought in Oklahoma, December 1 to 31, 202247 events
- Dust Storm and High Wind in Colorado, December 1 to 2, 202291 kt wind · 35 events
- Drought in California, December 1 to 31, 202231 events
- Drought in Nebraska, December 1 to 31, 202227 events
- Drought in Florida, December 1 to 31, 202226 events
- Drought in Kansas, December 1 to 31, 202224 events
- Drought in Kentucky, December 1 to 19, 202222 events
- Drought in Oklahoma, December 1 to 31, 202222 events
- Drought in Nebraska, December 1 to 31, 202221 events
- Drought in Tennessee, December 1 to 13, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1074730, 1074731, 1074732, 1074733, 1074734, 1074735, 1074736, 1074737, 1074738, 1074740.